MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C. GRANUFOAM DRESSING; OMP

KINETIC CONCEPTS, INC. V.A.C. GRANUFOAM DRESSING; OMP
Model Number VACDSP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be performed.Based on information provided, kci could not determine that the alleged yeast infection is related to the v.A.C.® granufoam¿ dressing.The device history record review of the v.A.C.® granufoam¿ dressing met specifications.Device labeling, available in print and online, states: infected wounds should be monitored closely and may require more frequent dressing changes than non-infected wounds, dependent upon factors such as wound conditions and treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients/caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Precautions: the v.A.C.® therapy system will not be effective in addressing complications associated with the following: ischemia to the incision or incision area, untreated or inadequately treated infection, inadequate hemostasis of the incision, cellulitis of the incision area.
 
Event or Problem Description
On 21-jul-2021, the following information was reported to kci by the patient: on (b)(6) 2021 the patient is off the activ.A.C.¿ ion progress¿ remote therapy monitoring system allegedly due to a yeast infection with redness and burning to the periwound where the v.A.C.® drape was placed.The physician has tried different treatments, including nystatin and diflucan, that were not effective.The physician decided to place an alternate dressing since the patient's wound has been progressing well.On 10-aug-2021, the following information was provided to kci by the healthcare provider via the medical questionnaire: the patient allegedly experienced a yeast infection due to moisture accumulation, and the physician reportedly tried different treatments, including antifungal powder, that were ineffective.No additional information was provided.A device history record review for v.A.C.® granufoam¿ dressing lot number 9054887v009 was completed.All end release testing of the product and packaging met specifications.The v.A.C.® granufoam¿ dressing was discarded; therefore, a device evaluation could not be performed.

Brand Name
V.A.C. GRANUFOAM DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
MDR Report Key12339884
Report Number3009897021-2021-00190
Device Sequence Number5087610
Product Code OMP
UDI-Device Identifier00849554002098
UDI-Public010084955400209817240228109054887V009
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberVACDSP
Device Catalogue NumberM8275052
Device Lot Number9054887V009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Initial Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR